Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Strange altering side effects
Apr 16, 2006

Hello...I was diagnosed in December (27th) 2006 HIV positive with a cd4 count of 44. My doctor put me on the standard prophylexis (sp?) while my blood work was going thru to determine if i had hep b. The results came back negative for hep b and so he started my regime of Sustiva and Truvada. I had an allergic reaction to the Bactrim he'd prescribed earlier and am now taking a weekly regimen of azithromycin and daily dosages of fluconazole along with the afore mententioned Truvada and Sustiva. My concern is that my side effects have been wide varying both in intesity and in temperment... Some days I just feel like I'm really stoned and other days it feels as if I'm on acid. The next day I may become obsessed with cleanliness or hook into one thing that drives me absolutely bonkers, and the next I'm just flat out impaired and unable to function (i.e babbling, incoherent, unpostured). Sometimes (rarely) nothing happens and I'm fine throughout the night. I've been on this medication for two months now and am wondering if there is something else I can do to stabalize the side effects (at least get them in one area so i can start to deal with them). Would anti anxiety medication be beneficial? I'm just at a loss but know I don't want to stop this combo as it seems to be working (cd4 count 256 at last blood check) but don't know how long i can stand the extremes of the side effects. Please advise me. Your time and consideration are of most importance.

Response from Dr. Henry

Your description sounds most like Sustiva-related central nervous side effects which can persist beyond the first month in a subset of patients (? > 10%). If simple anti-anxiety medications don't work (such as lorezepam) then a switch to an alternative drug is often considered (there are many good alternatives available in resourc lucky countries). Most HIV specialist welcome discussions on that important topic with their patients. KH



Previous
Cancer and HIV
Next
pupil dialation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement